The Lupus Forum banner

1 - 16 of 16 Posts

·
Registered
Joined
·
1,485 Posts
Discussion Starter #1
Consider this a major vent running toward moaning and possibly screaming. Bad pain day. Very very very bad. I'm down to two neurontin a day and have of course had a sharp increase in pain. But have handled it. Not handling it well today. I'm having major panic attacks -- I know they're fueled by pain -- about horrid things and can't stop obssessing about horrible things. Exhausted. Can't sleep. And if I use one of my "knock out" suppositories (which I use for times when I can't stop vomiting) it completely defeats the whole purpose and idea of getting off pain meds.

OMG, maybe I don't care if i wear out my liver and heart with massive doses of morphine. I am just so defeated right now.

Please somebody say something. I feel quite deaf and alone. Can't stand the sound of human voices so am not calling friends.

Sunny
 

·
Registered
Joined
·
6,152 Posts
Poor Sunny :there::there:

I am so sorry for the pain you are in. I know how important it is for you to get off the pain meds but please, please dont be too hard on yourself. If the pain is so bad that you feel like screaming and are getting panic attacks maybe you should consider taking something.

When you first decided to come off the pain meds you wanted to have a 'safety' prescription for when the pain spikes. Remember? Sunny, the pain is spiking big time today. Perhaps it wont be as difficult tomorrow and you wont have to take something stronger for another good while. You have done remarkably well up to now but maybe your body needs a short break from the pain.

Im just worried about the impact of such overwhelming pain on your psyche and also on things like your blood pressure.

They're just my thoughts Sunny. I understand what its like withdrawing from strong pain medication. I work in a drug rehab project and I see the struggles. Sometimes people have to walk back a bit in order to move forward.

Please be safe and if you do decide to work through it without pain medication then I wish you all the strength I can muster.

Gentle hugs and much love coming your way ------------->

Lots of love
Joan:rose:
 

·
Registered
Joined
·
642 Posts
Hi Sunny,
You are obviously struggling with withdrawal as well as pain. I'm sure you know that brings the restlessness and panic.
Is there any scope for taking slightly less pain killer but more frequently so that your 24 hour total is less.
If you understand me.........
I really sympathise. Someone once discribed the feeling as having a brain that itched but you couldn't scratch it.

Don't be too hard on yourself........you are your only judge.

sending you strength
 

·
Registered
Joined
·
2,404 Posts
Dear Sunny, just sending you a large quiet hug.
You are doing well,but it does sound like you need a break from pain.
Thinking of you,
x Lola
 

·
Registered
Joined
·
1,003 Posts
(((((sunny)))))

I am so sorry you are suffering :sad:
please take the others good advice & don't suffer more than is necessary whilst withdrawing from your pain meds.

thinking of you..I hope you it eases for you very soon.
:there: :hugbetter: karen x
 

·
Registered
Joined
·
4,444 Posts
It can be tough going - so tough that people actually enter rehab to get off medications prescribed for pain. It is so hard to know what is best sometimes - especially when you have a definite reason for strong pain relief but want to get off those drugs.

Are you able to call your pain management doctor for suggestions at times like this?

I feel for you... I wish there was something more I could say or do that would help. (((((hugs)))))
 

·
Registered
Joined
·
23 Posts
Sunny I just wanted to send a hug out to. I feel for you. :hug: I hope you can take time out just for yourself and treat yourself good. Good luck my prayers go out to you.
Love Susie
 

·
Registered
Joined
·
82 Posts
My Dear Friend, Sunny:

I'm so sorry you're in so much pain. If you're ever up for chatting, let me know, k. I'm in Yahoo and MSN. I've missed you terribly, and as you know, have been offline for quite some time. PM me if you'd like, sweetie.

Kind words to the wise, meaning you, do what your body tells you to do, rest when you can...when our bodies are in pain, they're telling us something. Ugh! Be very good to yourself too. If the pain meds aren't working, let your doc know so adjustments can be made and possibly bloodwork to see what's going on. I know that when there are changes in the barometric pressure, it really affects me, and the pain is excruciating.

I do understand, and will send you well wishes that your pain goes away. Sending you lots of cyber (((HUGS))). And hope you have pain free times in the days ahead soon.

Love you -- SusieBB
 

·
Registered
Joined
·
1,388 Posts
:there: Sunny,
I feel for you and I know what you are going through to a degree.
I think you should try to get in and see your dr. and see what you can do to get you through this difficult time. You don't want to lose all the momentum you have gained, but you also can't suffer the way you are suffering either because that is not good for your body. Being in pain raises your blood pressure and we know that is not good for the heart. So, you have to look at all that an your dr needs to prescribe something that is for back up like Joan said.

Let us know how you doing-okay.

Hugs,
Becca
 

·
Registered
Joined
·
406 Posts
Hey Sunny,

Sorry to hear your pain but my advise would be - if in doubt, take the pills!!!

It's frustrating I know (you may have read my whingey post) but stick with it.

Sending you soft hugs (would add a pretty picture to make you smile but don't know how to)

Amanda
 

·
Registered
Joined
·
1,485 Posts
Discussion Starter #13
Thanks for all the kind responses. I'm less on edge right now. There are days when I'm not so bad off. I expect to start Lyrica when I'm off Neurontin. I haven' started tapering the morphine yet. That's scary and I don't know really if I can do it. But I'll play this out and see what happens. I don't have a pain dr. Small town, major P I A to see a doctor out of town. If things continue to deteriorate then I may have to knuckle under and go see yet another new doctor. Groan. I loathe doctors.

Sunny
 

·
Registered
Joined
·
71 Posts
hey suuny sorry tohear the pain monster has got you. really do not try and go off to quickly.i know how bad it can be. i thought i was going die . if you go just one hr more without pain meds. thats good. then take the pill. i really do no know how you feel but i did not take enough time. pain is a mean one. if you can just take on less pill that is great. i would get so mad at myself for not being able to do it right now. i have been on my morphine for about two years now. so it does scare me. but we have to be able to function and be pain free some of the time. sooo just take it slow please.and i find screaming in a pillow works well or i just start laughing if anyone saw me they would cart me away.:lol: go and get your pillow... take care freebird (sue)
 

·
Registered
Joined
·
1,563 Posts


Sunny

I am so sorry to hear you are going through so much pain(((hugs)))sweetie.I cant even imgine what you are going through but we are here for you in any way we can help you through this.I am glad to hear you will be on some kind of pain med as i cannot imagine not using something for sure.I can most certiantly understand not wanting to go to another doctor but it is important to keep the pain down.I sure hope to hear some good post that you are doing better young lady:wink2: .

Tammy
 

·
Registered
Joined
·
1,388 Posts
Sunny,
I just wanted to pass on the advice I got from my rheumy today.
She said when we suffer from chronic pain there is sometimes not a whole lot of choices left besides narcotics. I was asking for advice because I don't want to take Lortab or Vicodin(which I know are minor compared to some things, but major for me- who used not to need narcotics) because of the stories I hear and I just don't like the feeling of being on narcotics(I do like not having to really suffer though:hehe: ) I left with a rx for vicodin(ewww) and even though I don't take very many-it is still scary to me too.

The bad thing is my blood pressure raises quite easily when I am in pain and I know that is not healthy for me either. I am going to go to a alternative dr who is within the clinic I go to as soon as I get my referral and see waht I can do to help myself with a more holistic approach, but a safe approach.

I hope you continue to have GOOD days like today:)
Good luck:hug:


Hugs,
Becca
 
1 - 16 of 16 Posts
Top